Patient Comments: Cortisone Injection - Knee And Hip

Share your experience with cortisone injections in your hip or knee

Comment from: dondon, 55-64 Female (Patient) Published: February 19

I'm wide awake at 3 this morning after having had cortisone injections in my right hip and both knees. I suspected the insomnia might be due to the medication. Now I see my low-grade nausea and headache might, also! This is the first time I've had three sites injected at once. My provider did tell me my knees would probably feel worse before they felt better and they do!

Was this comment helpful?Yes
Comment from: d1g1, 55-64 Female (Patient) Published: February 08

I had a cortisone injection in my left hip yesterday. The pain from the injection was not too bad. Today my hip feels good, but my face is flushed and I have a headache. I hope the injection works long term for my bursitis.

Was this comment helpful?Yes
Comment from: Laura, 45-54 Female (Patient) Published: February 01

I am 47 and I have severe osteoarthritis in both knees. The pain in my right knee has been constant. I had a steroid injection 3 weeks ago. I am quite cowardly about needles but can honestly say it did not hurt much. I got a red face but it wore off quickly. I had relief from the pain in my knee after about 6 hours. I have been told the effects will last 3 - 6 weeks. Even if they don't last any longer it has been a great relief to sleep through the night without being woken by the pain.

Was this comment helpful?Yes
Comment from: michele, 55-64 Female (Patient) Published: January 25

I had a cortisone shot yesterday in my right knee. About an hour after the shot, the pain worsened and lasted for hours. My knee is very stiff and it hurts when I walk. But as of this morning it has gotten a little better. I had 2 shots before this and never had any problems. I'm hoping this stiffness will go away so I can walk better.

Was this comment helpful?Yes
Comment from: 65-74 Male (Patient) Published: January 23

It's been four days since I received the injection in my ankle and I am covered with itchy hives and have a flushed face. Benedryl helps moderately. This has never happened before.

Was this comment helpful?Yes
Comment from: KimboSlice, 45-54 Female (Patient) Published: January 23

I had shoulder, arm, and elbow pain for months. I had two shots yesterday and was told not to do too much for the first two days. My arm was killing me afterward. I took some aleve and it helped. This morning there is about 50% less pain and I am very hopeful. I'm having an ultrasound on it tomorrow which is also said to really move the cortisone through the joints. I'm looking forward to next week when things will be starting to get back to normal.

Was this comment helpful?Yes
Comment from: roberta, 55-64 Female (Patient) Published: December 06

The second day after the cortisone shot in both knees my face started to show signs of flushing and I felt funny. On the third morning I woke up with an extremely swollen and red face.

Was this comment helpful?Yes
Comment from: cutter, 45-54 Male (Patient) Published: November 21

I had a cortisone injection in my shoulder nine months ago which has left me with a permanent cold and severe headaches, sneezing , runny nose etc. and I have still got the very painful shoulder. It didn't work so my advice is do not get this injection as it interferes with your defense system although the docs don't tell you this. The doctor says the cold is nothing to do with the injection but I know it is and I have never had a headache in my life and very few colds. My advice is don't get this injection as they do not reveal the true side effects of this injection take heed.

Was this comment helpful?Yes
Comment from: jean, 55-64 Female (Patient) Published: October 09

I was given cortisone injections in both hips at the same time. I was up all night with pain that was not helped by Aleve, Advil, or Tylenol. The next day I experienced a flushed face and upper body, and again could not sleep. The pain diminished in my hips, so I feel it was worth it. Previously, I was given one shot, and did not experience the side effects except for increased pain for a day.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.